Advertisement

ANNALI DELL'UNIVERSITA' DI FERRARA

, Volume 56, Issue 2, pp 345–368 | Cite as

Fixed point solutions of variational inequality and generalized equilibrium problems with applications

  • Yekini Shehu
Article

Abstract

In this paper, we introduce a new iterative scheme for finding a common element of the set of fixed points of a nonexpansive mapping, the set of solution of generalized equilibrium problem and the set of solutions of the variational inequality problem for a co-coercive mapping in a real Hilbert space. Then strong convergence of the scheme to a common element of the three sets is proved. Furthermore, new convergence results are deduced and finally we apply our results to solving optimization problems and obtaining zeroes of maximal monotone operators and co-coercive mappings.

Keywords

Nonexpansive mappings Generalized equilibrium problem Variational inequality Hilbert spaces 

Mathematics Subject Classification (2000)

47H06 47H09 47J05 47J25 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ali, B.: Fixed points approximation and solutions of some equilibrium and variational inequality problems. Int. J. Math. Math. Sci. 2009, p. 13, Article ID 656534 (2009)Google Scholar
  2. 2.
    Blum E., Oettli W.: From optimization and variational inequalities to equilibrium problems. Math. Student 63, 123–145 (1994)zbMATHMathSciNetGoogle Scholar
  3. 3.
    Browder F.E.: Nonlinear monotone operators and convex sets in Banach spaces. Bull. Am. Math. Soc. 71, 780–785 (1965)zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Browder F.E., Petryshyn W.V.: Construction of fixed points of nonlinear mappings in Hilbert spaces. J. Math. Anal. Appl. 20, 197–228 (1967)zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Bruck R.E.: On weak convergence of an ergodic iteration for the solution of variational inequalities for monotone operators in Hilbert space. J. Math. Anal. Appl. 61, 159–164 (1977)zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Bruck, R.E.: Asymptotic behaviour of nonexpansive mappings. In: Sine, R.C. (ed) Contemporary Mathematics, 18, Fixed Points and Nonexpansive Mappings, AMS, Providence (1980)Google Scholar
  7. 7.
    Byrne C.: A unified treatment of some iterative algorithms in signal processing and image construction. Inverse Probl. 20, 103–120 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Chang, S.S., Cho, Y.J., Kim, J.K.: Approximation methods of solutions for equilibrium problem in Hilbert spaces. Dynam. Systems Appl. (in print)Google Scholar
  9. 9.
    Cho Y.J., Qin X., Kang J.I.: Convergence theorems based on hybrid methods for generalized equilibrium problems and fixed point problems. Nonlinear Anal. 71, 4203–4214 (2009)zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Combettes P.L., Hirstoaga S.A.: Equilibrium programming in Hilbert spaces. J. Nonlinear Convex Anal. 6, 117–136 (2005)zbMATHMathSciNetGoogle Scholar
  11. 11.
    Flam S.D., Antipin A.S.: Equilibrium programming using proximal-like algorithms. Math. Program 78, 29–41 (1997)CrossRefMathSciNetGoogle Scholar
  12. 12.
    Iiduka H., Takahashi W.: Strong convergence theorems for nonexpansive mappings and inverse-strongly monotone mappings. Nonlinear Anal. 61, 341–350 (2005)zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Kinderlehrer D., Stampacchia G.: An Introduction to Variational Inequalities and Their Applications. Academic Press, Dublin (1980)zbMATHGoogle Scholar
  14. 14.
    Liu, Y.: A general iterative method for equilibrium problems and strict pseudo-contractions in Hilbert spaces, Nonlinear Anal. doi: 10.1016/j.na.2009.03.060
  15. 15.
    Lim T.C., Xu H.K.: Fixed point theorems for asymptotically nonexpansive mappings. Nonlinear Anal. TMA 2, 1345–1355 (1994)CrossRefMathSciNetGoogle Scholar
  16. 16.
    Moudafi A.: Weak convergence theorems for nonexpansive mappings and equilibrium problems. J. Nonlinear Convex Anal. 9, 37–43 (2008)zbMATHMathSciNetGoogle Scholar
  17. 17.
    Moudafi, A., Thera, M.: Proximal and dynamical approaches to equilibrium problems. In: Lecture Notes in Economics and Mathematical Systems, vol. 477, pp. 187–201. Springer (1999)Google Scholar
  18. 18.
    Nadezhkina N., Takahashi W.: Weak convergence theorem by an extragradient method for nonexpansive mappings and monotone mappings. J. Optim. Theory Appl. 128, 191–201 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Noor M.A.: General variational inequalities and nonexpansive mappings. J. Math. Anal. Appl. 331, 810–822 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    Peng J.W., Yao J.C.: Strong convergence theorems of an iterative scheme based on extragradient method for mixed equilibrium problems and fixed points problems. Math. Com. Model. 49, 1816–1828 (2009)zbMATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    Plubtieng S., Punpaeng R.: A new iterative method for equilibrium problems and fixed point problems of nonexpansive mappings and monotone mappings. Appl. Math. Comput. 197, 548–558 (2008)zbMATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    Plubtieng S., Kumam P.: Weak convergence theorems for monotone mappings and countable family of nonexpansive mappings. Com. Appl. Math. 224, 614–621 (2009)zbMATHCrossRefMathSciNetGoogle Scholar
  23. 23.
    Podilchuk C.I., Mammone R.J.: Image recovery by convex projections using a least-squares constraint. J. Opt. Soc. Am. A 7, 517–521 (1990)CrossRefGoogle Scholar
  24. 24.
    Qin, X., Shang, M., Su, Y.: A general iterative method for equilibrium problems and fixed point problems in Hilbert spaces. Nonlinear Anal (2007). doi: 10.1016/j.na.2007.10.025
  25. 25.
    Qin X., Shang M., Su Y.: Strong convergence of a general iterative algorithm for equilibrium problems and variational inequality problems. Math. Com. Model. 48, 1033–1046 (2008)zbMATHCrossRefMathSciNetGoogle Scholar
  26. 26.
    Rockafellar R.T.: Monotone operators and proximal point algorithm. SIAM J. Control Optim. 14, 877–898 (1976)zbMATHCrossRefMathSciNetGoogle Scholar
  27. 27.
    Shioji S., Takahashi W.: Strong convergence of approximated sequences for nonexpansive mappings in Banach spaces. proc. Am. Math. Soc. 125, 3641–3645 (1997)zbMATHCrossRefMathSciNetGoogle Scholar
  28. 28.
    Su Y., Shang M., Qin X.: An iterative method of solution for equilibrium and optimization problems. Nonlinear Anal. 69, 2709–2719 (2008)zbMATHCrossRefMathSciNetGoogle Scholar
  29. 29.
    Suzuki T.: Strong convergence of Krasnoselkii and Mann’s type sequences for one-parameter nonexpansive semigroups without Bochner integrals. J. Math. Anal. Appl. 305, 227–239 (2005)zbMATHCrossRefMathSciNetGoogle Scholar
  30. 30.
    Takahashi S., Takahashi W.: Strong convergence theorem for a generalized equilibrium problem and a nonexpansive mapping in a Hilbert space. Nonlinear Anal. 69, 1025–1033 (2008)zbMATHCrossRefMathSciNetGoogle Scholar
  31. 31.
    Takahashi S., Takahashi W.: Viscosity approximation methods for equilibrium problems and fixed point problems in Hilbert spaces. J. Math. Anal. Appl. 331, 506–518 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  32. 32.
    Takahashi W., Toyoda M.: Weak convergence theorems for nonexpansive mappings and monotone mappings. J. Optim. Theory Appl. 118, 417–428 (2003)zbMATHCrossRefMathSciNetGoogle Scholar
  33. 33.
    Wangkeeree, R.: An extragradient approximation method for equilibrium problems and fixed point problems of a countable family of nonexpansive mappings. J. Fixed Point Theory Appl. 2008, p. 17, Article ID 134148 (2008)Google Scholar
  34. 34.
    Xu H.K.: Iterative algorithm for nonlinear operators. J. Lond. Math. Soc. 66(2), 1–17 (2002)Google Scholar
  35. 35.
    Yao Y., Yao J.C.: On modified iterative method for nonexpansive mappings and monotone mappings. Appl. Math. Comput. 186(2), 1551–1558 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  36. 36.
    Youla D.: On deterministic convergence of iterations of related projection operators. J. Vis. Commun. Image Represent 1, 12–20 (1990)CrossRefGoogle Scholar
  37. 37.
    Yao, Y., Liou, Y., Marino, G.: Strong convergence of two iterative algorithms for nonexpansive mappings in Hilbert spaces. Fixed Point Theory Appl. 2009, p. 7, Article ID 279058 (2009)Google Scholar
  38. 38.
    Zhao, J., He, S.: A new iterative method for equilibrium problems and fixed points problems for infinite nonexpansive mappings and monotone mappings. Appl. Math. Com. doi: 10.1016/j.amc.2009.05.041

Copyright information

© Università degli Studi di Ferrara 2010

Authors and Affiliations

  1. 1.Mathematics InstituteAfrican University Science and TechnologyAbujaNigeria

Personalised recommendations